MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 RT 10MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 RT 10MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Model Number 74027252
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Injury (2348); Inadequate Pain Relief (2388); Inadequate Osseointegration (2646); Implant Pain (4561)
Date of Event 07/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after total knee replacement in 2017, patient has persistent pain and knee is turning black.Patient received an injection to treat the pain.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, this case reports the patient complained of persistent knee pain with change in color ¿black¿ approximately 15 months post tka and x-ray images were obtained, on the lateral image it shows a radiolucency under the anterior femoral component where it was notched as well under the anterior tibial base plate, there is also radiolucency under the medial edge of the tibial base plate.There is a cyst-like finding posterior to the tibial base plate stem.Three months following the x-rays the patient underwent a knee aspiration documented under (b)(6).The following month the patient received the second knee aspiration documented under (b)(6).It was also communicated that the patient received knee injections documented under (b)(6).Neither the results of the knee aspirations or the dates of the knee injections were provided.Conclusion: based on the submitted xray images and limited information provided the root cause of the persistent knee pain cannot be concluded.Additionally, without the results of the knee aspirations we are unable to rule out an infection as a contributory factor.The reported color change may be related to hyperpigmentation which is a known phenomenon post cutaneous trauma/ injury (i.E.Surgical incisions, scrapes and any injury causing scarring or inflammatory response).The patient impact beyond the reported pain cannot be determined.No further medical investigation can be rendered at this time.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.A clinical analysis indicated that per the documentation, 6 months post arthroscopy with removal of a large overhanging osteophyte/patellar facet, the patient continues to complaint of severe/constant right knee pain.The patient received an injection to treat pain on (b)(6) 2019.Per documentation, another aspiration and injection was performed (b)(6) 2019 with orders for a wound culture and cell count of the aspiration; however, no results have been provided.Based on the limited information in regards to the aspirations, the root cause of the continued pain beyond the previous assessments could not be compounded upon and infection and/or an inflammatory response to a foreign body could not be ruled out.The patient impact beyond the continued pain, injections and aspiration post-arthroscopy could not be determined.No further new documentation related to the complaint of aspirations, injections and/or discoloration was noted; therefore, no further medical assessment could be rendered at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.There were no part/batch info provided for three of the four reported devices.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions of use was reviewed.Factors and/or some potential probable causes that could contribute to the reported event include but not limited to material in use, surface finish selection, patient allergy.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the devices or additional information be received, the complaint will be reopened.
 
Event or Problem Description
It was reported that, following a tka index procedure performed on the patient¿s right knee (b)(6) 2017, the patient has been experiencing knee swelling, pain, discomfort and stiffness that has been treated with multiple injections and an arthroscopic procedure.The patient continues to sustain pain associated to the right knee prosthesis.As of today, there is no clear evidence that patient has underwent a revision surgery or other surgical interventions to resolve his symptoms.
 
Event or Problem Description
It was reported that, following a tka index procedure performed on the patient¿s right knee (b)(6) 2017, the patient has been experiencing knee swelling, pain, discomfort and stiffness that has been treated with multiple injections and an arthroscopic procedure.The patient continues to sustain pain associated to the right knee prosthesis.Per a doctor's office visit attended in or around (b)(6) 2022, the surgeon has indicated that the patient¿s prosthesis is loose.The patient had another doctor visit on (b)(6) 2025, and he is still in pain and cannot straighten his leg.The patient stated that his doctor thinks there might be an infection and does not think he is a good candidate for surgery due to his blood sugar issues.As of today, there is no clear evidence that patient has underwent a revision surgery.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 5-6 RT 10MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer Contact
sarah freestone
1450 brooks road
memphis, TN 38116
0447940038246
MDR Report Key8223563
Report Number1020279-2019-00089
Device Sequence Number197274
Product Code JWH
UDI-Device Identifier00885556179413
UDI-Public00885556179413
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2026
Device Model Number74027252
Device Catalogue Number74027252
Device Lot Number16HM14795
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer01/02/2019
09/15/2020
08/25/2022
05/30/2023
03/22/2024
01/15/2025
06/30/2025
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date05/30/2019
09/17/2020
09/08/2022
06/05/2023
03/26/2024
02/11/2025
07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale
Patient Weight102 KG